Is it safe to take Prilosec along with Dilantin?

default
Posted on Sat, 13 Jun 2015 in Medicines and Side Effects
Question: I have taken Dilantin for many years. Recently I was advised to take Prilosec (20mg). Will this interfere with Dilantin? Also, I was given Dexilant (60mg). Will this interfere with Dilantin?
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
prilosec can increase levels of dilantin.

Detailed Answer:
Hello
Welcome to HCM.
I understand your concerns.

Out of prilosec and dexilant, prilosec can increase the blood levels of dilantin.

A caution is warranted while using prilosec with dilantin.

Dexilant has no significant interactions with dilantin.

Kindly disscuss this with your doctor.

Hope this helps.

Feel free to ask further.

Kindly close the discussion if you have no more queries and give your valuable feedback.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 35 hours later
I am having painful stomach problems. I have been diagnosed with a fluid collection just above the urinary bladder. It may be a mesenteric cyst or loculated ascites. Can you tell me about these conditions?
doctor
Answered by Dr. Shubham Mehta 4 hours later
Brief Answer:
kindly consult a general surgeon.

Detailed Answer:
Hi again.

I am sorry but I can not help you in this problem.
This is beyond my expertise.
Kindly consult a general surgeon for this.
You can consult me for all of your neuropsychiatry related queries. I will be glad to help you.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2004 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Urinary bladder

doctor1 MD

Sir, it began with a slight discomfort around lower abdomen, and has not slowly increased into burning sensation on the penis/base of the penis a...

doctor1 MD

I had several surgeries performed: laprascopic assisted vaginal hysterectomy, bilateral salpingectomies , removal of ovaries, fascism suburethral...

doctor1 MD

I HAD A RIGHT PARIETAL IMFARCT MARCH 9, 2010. I HAVE BEEN HAVING INCREASING WEAKNESS ON THE LEFT SIDE, INCREASING SPASM, FATIGUE AND BLADDER...

doctor1 MD

Have extremely distended bladder. Swollen prostate caused build up over months until ER drained out over 3,500 cc's. Dr did "rotorutter" prostate...

doctor1 MD

I am a 77year old female . Uti have been with me for 40 some years. The start over the back my shoulders, down both arms, into both hands and...

doctor1 MD

What conditions or diseases are associated with blood in the urine, and if needed, what specialty doctor do I need to see?

doctor1 MD

I had an uncomfortable bladder, so I tested first void. It tested positive for nitrite and trace leucocyte. I used a second strip to be sure and...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2